Alert archive / Illinois / Red Flag Warnings in 2012
Red Flag Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this red flag warning at May 24, 2012, 10:56 AM CDT for 18 counties in Illinois; 5 counties in Indiana. It took effect at May 24, 2012, 1:00 PM CDT. It was in force for 7 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 10:56 AM CDT (15:56 UTC)
- In effect from
- May 24, 2012, 1:00 PM CDT
- Expired
- May 24, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
All 23 counties
Boone County, IL, Cook County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Will County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 12 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 2:14 PM CDT | NON-TSTM WND DMG | 3 W Rockton, IL | NEAR IL75, 3 FOOT DIAMETER TREE DOWN OVER EASTBOUND LANE. TRAFFIC BEING DIVERTED. |
| May 24, 2:28 PM CDT | NON-TSTM WND DMG | 2 E Rochelle, IL | A 44000 POUND SEMI TRUCK TRAILER WAS BLOWN OVER ON THE OFF RAMP OF INTERSTATE 39 AT IL HIGHWAY 38. |
| May 24, 3:30 PM CDT | DUST STORM | Franklin Grove, IL | BLOWING DUST IN RURAL LEE COUNTY. |
| May 24, 3:41 PM CDT | DUST STORM | 4 Sse Maple Park, IL | NEAR ZERO VISIBILITY REPORTED ON INTERSTATE 88 WITH THE INTERSTATE CLOSED AT WATSON ROAD DUE TO AN ACCIDENT CAUSED BY BLOWING DUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS83 KLOT 241556 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1056 AM CDT THU MAY 24 2012 ...HIGH FIRE DANGER DUE TO WARM...DRY AND WINDY CONDITIONS THIS AFTERNOON... .IT WILL BE WARM...DRY AND WINDY THIS AFTERNOON AND EARLY EVENING. LACK OF RAINFALL IN RECENT WEEKS HAS PRODUCED DRY CONDITIONS. THIS COMBINATION WILL CREATE CONDITIONS FAVORABLE FOR THE SPREAD OF WILD FIRES. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250000- /O.NEW.KLOT.FW.W.0008.120524T1800Z-120525T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 1056 AM CDT THU MAY 24 2012 /1156 AM EDT THU MAY 24 2012/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A RED FLAG WARNING FOR LOW HUMIDITY AND STRONG WINDS...WHICH IS IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING. * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH OVER ILLINOIS AND SOUTH 15 TO 25 WITH GUSTS TO 35 MPH OVER INDIANA. * TIMING...THIS AFTERNOON INTO EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...SMALL FIRES COULD EASILY SPREAD AND BECOME WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
074 WWUS83 KLOT 242034 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 334 PM CDT THU MAY 24 2012 ...HIGH FIRE DANGER DUE TO WARM...DRY AND WINDY CONDITIONS THIS AFTERNOON... .IT WILL BE WARM...DRY AND WINDY THIS AFTERNOON AND EARLY EVENING. LACK OF RAINFALL IN RECENT WEEKS HAS PRODUCED DRY CONDITIONS. THIS COMBINATION WILL CREATE CONDITIONS FAVORABLE FOR THE SPREAD OF WILDFIRES. ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250100- /O.CON.KLOT.FW.W.0008.000000T0000Z-120525T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 334 PM CDT THU MAY 24 2012 /434 PM EDT THU MAY 24 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /9 PM EDT/ THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... * AFFECTED AREA...NORTHERN ILLINOIS AND NORTHWEST INDIANA. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 45 MPH NORTHERN ILLINOIS... AND 15 TO 25 MPH WITH GUSTS TO 35 MPH NORTHWEST INDIANA * TIMING...THE REST OF THIS AFTERNOON INTO EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * IMPACTS...SMALL FIRES COULD EASILY SPREAD AND BECOME WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
825 WWUS83 KLOT 250053 RFWLOT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 753 PM CDT THU MAY 24 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 250200- /O.EXP.KLOT.FW.W.0008.000000T0000Z-120525T0100Z/ WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 753 PM CDT THU MAY 24 2012 /853 PM EDT THU MAY 24 2012/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /9 PM EDT/ THIS EVENING FOR LOW HUMIDITY AND STRONG WINDS FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA... RELATIVE HUMIDITY HAS INCREASED ACROSS THE AREA. ALTHOUGH WINDS WILL REMAIN GUSTY THIS EVENING...THE SIGNIFICANT FIRE WEATHER THREAT HAS ENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this red flag warning went out at May 24, 8:59 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 24, 8:59 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 AM CDT THU MAY 24 2012
.DISCUSSION...
359 AM CDT
...WIND ADVISORY FOR IL PORTION OF CWA THIS AFTERNOON/EARLY
EVENING...
MAIN FORECAST CONCERNS THIS MORNING INCLUDE VERY WINDY...WARM AND
DRY CONDITIONS TODAY...THEN POTENTIAL FOR THUNDERSTORMS WITH COLD
FRONT PUSHING THROUGH THE FORECAST AREA TONIGHT. SECONDARY CONCERNS
CONCERN MAINLY THE HOLIDAY WEEKEND...WITH THUNDERSTORM POTENTIAL AND
LARGE NORTH-SOUTH TEMP GRADIENT SATURDAY AS FRONT RETURNS
NORTH...THEN HOT AND MORE HUMID CONDITIONS SUNDAY AND MONDAY WITH AN
INCREASING CHANCE FOR STORMS AGAIN AS MONDAY WEARS ON.
INITIAL SURFACE LOW WITH LEAD SHORT WAVE HAS MOVED INTO WESTERN
ONTARIO EARLY THIS MORNING...WITH NEXT LOW DEVELOPING ACROSS THE
OKLAHOMA PANHANDLE. THIS LOW IS EXPECTED TO DEEPEN AS IT LIFTS
NORTHEAST ACROSS THE UPPER MISSISSIPPI BY EARLY THIS EVENING IN
RESPONSE TO ANOTHER MID-LEVEL SHORT WAVE AMPLIFYING ACROSS THE UPPER
MIDWEST TODAY. TIGHTENING OF THE SURFACE PRESSURE GRADIENT ACROSS
THE REGION IN RESPONSE TO THE APPROACH AND DEEPENING OF THE LOW WILL
SET UP VERY WIND CONDITIONS BY AFTERNOON...WITH FORECAST SOUNDINGS
CONTINUING TO DEPICT GUSTS OF 40-45 MPH ACROSS THE WESTERN 2/3 OF
THE CWA WITH 25-30 MPH SUSTAINED SPEEDS. WIND ADVISORY WILL GO INTO
EFFECT FOR NORTH CENTRAL IL AT 18Z...AND ACROSS NORTHEAST IL AT 21Z
AS HIGHER WINDS GRADUALLY SPREAD EAST THROUGH THE AFTERNOON. ALL
ADVISORIES WILL GO THROUGH 01Z/8 PM THIS EVENING BEFORE GUSTS
DIMINISH WITH SUNSET. GIVEN PRESENCE OF STRONG LOW LEVEL WARM
ADVECTION...PREFER WARMER WRF-NAM LOW LEVEL THERMAL FORECAST WHICH
SUPPORTS AROUND 90/LOW 90S WEST...AND UPPER 80S EAST. SLIGHT
SOUTHEAST COMPONENT TO SFC WINDS ALONG NORTH SHORE MAY RESULT IN
SOME WEAK LAKE COOLING ALONG THE LAKE COUNTY IL SHORE.
AS SFC LOW LIFTS ACROSS THE NORTHERN LAKES AND INTO ONTARIO
TONIGHT...TRAILING COLD FRONT WILL PUSH ACROSS THE FORECAST AREA.
MODELS APPEAR TO BE OVER-FORECASTING SURFACE DEW POINT TEMPS
PARTICULARLY ACROSS THE EASTERN PART OF THE CWA THIS AFTERNOON BASED
ON SFC PARCEL TRAJECTORY FORECASTS...BUT FORECAST SOUNDINGS INDICATE
THERMODYNAMIC PROFILES ARE CAPPED WITH RESPECT TO SFC/NEAR SFC BASED
CONVECTION EVEN WITH INFLATED LOW LEVEL MOISTURE IN MODELS. SOME
COOLING AND MOISTENING NOTED IN THE 800-700 MB LAYER THIS EVENING
WHICH ALLOWS FOR SKINNY 400-600 J/KG OF ELEVATED MUCAPE TO DEVELOP
DURING THE EVENING...THOUGH WARM TEMPS AROUND 550 MB CONTINUE TO
PROVIDE SOME WEAK INHIBITION ALOFT. THIS OCCURS COINCIDENT WITH
ARRIVAL OF THE FRONTAL ZONE HOWEVER...ALONG WITH UPPER DIVERGENCE IN
EXIT REGION OF CYCLONICALLY CURVED UPPER JET STREAK AND LARGE SCALE
FORCING ASSOCIATED WITH SOUTHERN PERIPHERY OF MID-LEVEL SHORT WAVE
TROUGH. THUS SUSPECT FORCING WILL BE SUFFICIENT TO INITIATE AT LEAST
SCATTERED CONVECTION ALONG THE FRONTAL ZONE AS IT PROGRESSES ACROSS
THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS. BASED ON
40-50 KTS OF 0-6/8 KM BULK SHEAR. SOME POTENTIAL FOR DAMAGING WINDS
EXIST BASED ON STRONG SHEAR AND MOMENTUM ALOFT. SPC MAINTAINS FAR
NORTHWEST CWA IN DAY 1 SLGT RISK.
FRONT PUSHES SOUTH OF CWA BY FRIDAY MORNING...WITH BUBBLE HIGH
PRESSURE SLIDING ACROSS AREA FRIDAY IN SUBSIDENT WAKE OF SHORT WAVE
AND FRONT. HIGH PRESSURE OVER/EAST OF THE LAKE BY AFTERNOON SHOULD
ALLOW EAST/NORTHEAST WINDS TO DEVELOP AND LAKE BREEZES TO COOL SHORE
AREAS INTO THE 70S...WHILE SOUTHERN PARTS OF THE CWA REMAIN IN THE
MID-UPPER 80S. FRONT STALLS FROM NORTHERN MISSOURI ACROSS CENTRAL
IL/IND BY FRIDAY NIGHT...THEN STARTS TO LIFT BACK NORTH AS A WARM
FRONT FRIDAY NIGHT AND SATURDAY IN RESPONSE TO STRENGTHENING RIDGING
ALOFT OVER THE LOWER MS VALLEY...AND AMPLIFYING TROUGH OVER THE
WESTERN CONUS. LOW LEVEL JET FORCING FOCUSES BEST CHANCES FOR
ELEVATED CONVECTION FRIDAY NIGHT INTO SATURDAY MORNING FROM
SOUTHWEST IA NORTHEAST INTO SOUTHERN WI/NORTHERN IL...WHERE BEST
CONVERGENCE AND THETA-ADVECTION OCCURS ALONG THE 925-850 MB
BAROCLINIC ZONE. MODELS CONTINUE TO DIFFER A BIT WITH HOW FAR NORTH
THE FRONT GETS SATURDAY...WITH THE ECMWF/GFS/GEM ALL SUGGESTING IT
WILL REMAIN NORTHWEST-SOUTHEAST ACROSS THE CWA. THIS PRESENTS
POTENTIAL FOR LARGE TEMP GRADIENT FROM NORTHEAST IL/LAKESIDE AREAS
TO THE SOUTH/SOUTHWEST COUNTIES OF THE CWA. TEMPS SATURDAY WILL
LIKELY RANGE FROM THE 70S NORTHEAST TO AROUND 90/LOW 90S FAR
SOUTH/SOUTHWEST. IN ADDITION...SEVERAL MODELS INDICATE A SHORT WAVE
RIDING ALONG THE NORTHERN PERIPHERY OF THE BUILDING RIDGE AND
DEVELOP PRECIP ACROSS SOUTHERN WI/FAR NORTHERN IL DURING THE DAY.
CONFIDENCE IN DETAILS OF THIS SCENARIO SOMEWHAT LOW AT THIS DISTANCE
ESPECIALLY BY SATURDAY AFTERNOON. FRONT THEN APPEARS TO PUSH NORTH
OF THE CWA SATURDAY NIGHT...TAKING PRECIP THREAT NORTH OF THE AREA
THROUGH SUNDAY AND RESULTING IN HOT AND MORE HUMID WEATHER FOR
SUNDAY. ECMWF...AS WELL AS FINAL FORECAST FRAMES OF WRF-NAM AND
SREF...DEPICT 850 MB TEMPS IN THE +23/24 C RANGE WHICH WOULD SUGGEST
HIGH TEMPS SUNDAY WELL INTO THE 90S. FORECAST SOUNDINGS DONT
INDICATE WE WILL MIX QUITE THAT DEEPLY...THOUGH HAVE BUMPED FORECAST
TEMPS A BIT INTO THE LOW-MID 90S.
NEXT UPPER WAVE AND COLD FRONT APPROACH THE AREA LATER
MONDAY...INCREASING CLOUDS AND ALSO THREAT OF THUNDERSTORMS BY
MONDAY AFTERNOON/NIGHT. DEPENDING ON HOW QUICK THIS HAPPENS MONDAY
STILL HAS THE POTENTIAL TO BE HOT/HUMID AND RELATIVELY
DRY...ESPECIALLY IN THE SOUTHEASTERN PART OF THE CWA WHERE LOW 90S A
GOOD BET ONCE AGAIN. FRONT MOVES THROUGH MONDAY...WITH MUCH COOLER
CONDITIONS WORKING IN TUESDAY/WEDNESDAY.
RATZER
&&
.FIRE WEATHER...
507 AM CDT
SOME CONCERN REMAINS WITH INCREASED FIRE DANGER THIS AFTERNOON IN
WINDY...WARM AND DRY CONDITIONS AHEAD OF DEEPENING LOW PRESSURE
SYSTEM LIFTING FROM THE PLAINS TO THE UPPER MIDWEST.
SEVERAL MODELS CONTINUE TO APPEAR TO BE OVER-FORECASTING SURFACE
DEW POINT TEMPS THIS AFTERNOON. BACKWARDS TRAJECTORY FORECASTS OF
LOW LEVEL AIR PARCELS INDICATE SOURCE REGION FOR THIS AFTERNOONS
BOUNDARY LAYER AIR MASS IS ACROSS NORTHERN ALABAMA AND WESTERN
TENNESSEE...WHERE AFTERNOON DEW POINT READINGS YESTERDAY WERE IN
THE UPPER 40S TO LOWER 50S. ADJUSTING DEW POINT FORECAST FOR THESE
CONDITIONS...ALONG WITH MID-UPPER 80S AIR TEMPS...RESULTS IN
MINIMUM AFTERNOON RH VALUES AROUND 25 PERCENT IN THE DRIEST
PARTS OF THE FORECAST AREA IN NORTHWEST INDIANA. FATHER WEST...LOW
LEVEL MOISTURE WILL BE INCREASING AHEAD OF A COLD FRONT WHICH WILL
MOVE INTO THE AREA THIS EVENING. 20 FOOT WINDS ARE PROJECTED TO BE
AROUND 20 MPH THIS AFTERNOON...WITH GUSTS TO 40-45 MPH AT TIMES.
IN ADDITION TO A RELATIVELY SMALL AREA EXPECTED TO SEE THE LOWEST
RH VALUES THIS AFTERNOON...PREVIOUS SHIFT DISCUSSION WITH AREA
FIRE MANAGER INDICATE WHILE FUEL MOISTURE MEASURED LESS THEN 10
PERCENT...NATIVE GRASSES HAD GREENED WITH RECENT RAINFALL. GIVEN
THIS WILL HOLD OFF ON ANY RED FLAG HEADLINES...BUT WILL NEED TO
CONTINUE TO MONITOR CONDITIONS GIVEN WINDY/WARM CONDITIONS THIS
AFTERNOON.
RATZER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* SOUTH WINDS INCREASING INTO THE AFTERNOON.
* FRONTAL PASSAGE LATE TONIGHT INTO FRIDAY MORNING WITH WIND SHIFT
TO WEST.
* POTENTIAL TSRA WITH THE FRONTAL PASSAGE.
PAW
//DISCUSSION...UPDATED 12Z...
DEEPENING AREA OF LOW PRESSURE CURRENTLY ACROSS SOUTHERN KANSAS WILL
BE THE MAIN FOCAL POINT FOR CONCERNS THIS AFTERNOON. PRESSURE
GRADIENT WILL TIGHTEN SIGNIFICANTLY THIS AFTERNOON AND EXPECT
WINDS TO QUICKLY RAMP UP OUT OF THE SOUTH. STRONGEST WINDS WILL
GENERALLY BE EXPECTED TO REMAIN WEST AND ACROSS RFD THROUGH THE
21-22Z HOUR. FORECAST SOUNDINGS CONTINUE TO ADVERTISE A WELL MIXED
PROFILE...GENERALLY THROUGH 5 KFT. WINDS OF 50 KTS AT THAT LEVEL
WILL MIX DOWN...AND GENERALLY EXPECT A WINDOW INTO THE EARLY
EVENING WHERE WINDS AT THE SURFACE WILL GUST TOWARDS 40 KTS.
FARTHER EAST...WINDS ARE NOT EXPECTED TO BE AS STRONG...AND
GENERALLY IN THE MID TO UPPER 30 KT RANGE...THOUGH A FEW 40 KT
GUSTS WOULD NOT BE OUT OF THE QUESTION.
A COLD FRONT WILL THEN MOVE THROUGH AROUND THE MIDNIGHT LOCAL TIME
FOR MOST TERMINALS THURSDAY NIGHT...BRINGING THE CHANCE FOR
PRECIP. SOME ELEVATED INSTABILITY AND MODERATE SHEAR IS BEING
INDICATED...AND THE BEST THUNDER POTENTIAL WILL GENERALLY IN A
SMALL WINDOW CLOSE TO 03Z.
SHEA
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* HIGH CONFIDENCE IN WIND TREND...MEDIUM CONFIDENCE IN PEAK WIND
SPEEDS THIS AFTERNOON.
* MEDIUM CONFIDENCE IN TIMING OF FRONTAL PASSAGE AND ASSOCIATED
WIND SHIFT AND PRECIPITATION CHANCES.
PAW
//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...
* FRIDAY NIGHT THROUGH SUNDAY...VFR.
* MONDAY...CHANCE OF SHRA/TSRA...GUSTY SOUTHWEST WINDS
* TUESDAY...SLIGHT CHANCE OF SHRA.
SHEA
&&
.MARINE...
356 AM CDT
DEEPENING LOW PRESSURE ACROSS THE CENTRAL PLAINS WILL CONTINUE TO
LIFT TO THE NORTHEAST TODAY. THIS LOW WILL TRACK NORTHEAST THROUGH
THE MID AND UPPER MISSISSIPPI VALLEYS THIS AFTERNOON...REACHING
ONTARIO BY THIS EVENING. DRAPED SOUTH OF THIS LOW IS A COLD FRONT
THAT WILL SWEEP ACROSS THE LAKE OVERNIGHT. BEFORE THE FRONT
REACHES THE LAKE TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN
CONSIDERABLY. WITH WINDS INCREASING...BUT A POTENTIALLY STABLE
PROFILE...DECIDED TO UPGRADE ALL OF THE OPEN WATERS TO A GALE
WARNING THIS MORNING. AM MORE CONCERNED ACROSS THE NORTH HALF OF
THE LAKE MORE THAN THE SOUTH...BUT GUIDANCE INDICATES THAT
SURFACE FLOW WILL BE IN THE 30-35 KT RANGE...AND JUST 1-200 FT OFF
THE DECK...WINDS WILL BE WELL INTO GALE FORCE. THINK GALE FORCE
GUSTS ARE POSSIBLE...BUT WILL ONLY SEE THE OCNL READING AT OR
ABOVE CRITERIA. MAINTAINED THE INHERITED WARNING FOR THE NEARSHORE
WATERS AS CONDITIONS WILL BE MUCH MORE FAVORABLE FOR A TIME. THIS
LOW WILL THEN DEPART TO THE NORTHEAST ON FRIDAY...AS HIGH PRESSURE
BRIEFLY MOVES OVER THE CENTRAL GREAT LAKES FRIDAY NIGHT. A NEW
AREA OF LOW PRESSURE WILL DEVELOP OVER THE ROCKIES ON
SATURDAY...AND THEN TRACK ACROSS THE NORTHERN PLAINS SATURDAY
NIGHT.
SHEA
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ008-ILZ010-ILZ011-ILZ012-
ILZ019-ILZ020-ILZ021-ILZ032...1 PM THURSDAY TO 8 PM
THURSDAY.
WIND ADVISORY...ILZ006-ILZ013-ILZ014-ILZ022-ILZ023-ILZ033-
ILZ039...4 PM THURSDAY TO 8 PM THURSDAY.
IN...NONE.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM THURSDAY TO 10 PM
THURSDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...7 PM THURSDAY TO 4 AM FRIDAY.
GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...1 PM
THURSDAY TO 10 PM THURSDAY.
&&Hazardous weather outlook, May 24, 10:50 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1050 AM CDT THU MAY 24 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 251600- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1050 AM CDT THU MAY 24 2012 /1150 AM EDT THU MAY 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON AND EARLY THIS EVENING. THE STRONG WINDS COMBINED WITH THE WARM DRY AIRMASS WILL LEAD TO INCREASED RISK OF WILD FIRES. SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: WIND GUSTS TO 60 MPH. CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL MOVE INTO NORTH CENTRAL ILLINOIS DURING THE EARLY TO MID EVENING HOURS...AND WILL APPROACH NORTHEAST AND EAST CENTRAL ILLINOIS DURING THE LATE EVENING. A FEW STORMS COULD BE SEVERE WEST OF A LINE FROM WOODSTOCK TO MENDOTA DURING THE EVENING. LINGERING THUNDERSTORMS MAY MOVE ACROSS NORTHWEST INDIANA AND FAR EAST CENTRAL ILLINOIS AFTER MIDNIGHT. STORMS SHOULD END BY SUNRISE FRIDAY. DISCUSSION: A COLD FRONT WILL MOVE INTO NORTHERN ILLINOIS THIS EVENING AND WILL PUSH EAST SOUTHEAST ACROSS THE OUTLOOK AREA OVERNIGHT. VERY WARM AND WINDY CONDITIONS ARE ANTICIPATED ACROSS THE AREA AHEAD OF THE FRONT...THOUGH LIMITED LOW LEVEL MOISTURE AND RELATIVELY WARM TEMPERATURES ALOFT SHOULD EFFECTIVELY PREVENT THE DEVELOPMENT OF THUNDERSTORMS UNTIL THE FRONT ARRIVES TONIGHT. THE PRESENCE OF STRONG WINDS ALOFT AND ABOVE THE SURFACE MAY SUPPORT ISOLATED SEVERE STORMS ACROSS NORTHWEST ILLINOIS DURING THE EVENING...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. THE POTENTIAL FOR SEVERE WEATHER SHOULD DECREASE FARTHER EAST WITH COOLING TEMPERATURES AFTER SUNSET. THE FRONT WILL EVENTUALLY PUSH TO THE EAST AND SOUTH OF THE OUTLOOK AREA BY EARLY FRIDAY MORNING... ENDING THE THUNDERSTORM THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA FRIDAY NIGHT...AND ACROSS AREAS MAINLY NORTH OF INTERSTATE 80 ON SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AGAIN MAINLY MONDAY AFTERNOON THROUGH MONDAY NIGHT...WITH A SLIGHT CHANCE LINGERING INTO EARLY TUESDAY MAINLY TO THE EAST OF INTERSTATE 55 IN ILLINOIS AND ACROSS NORTHWEST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING OVER NORTH CENTRAL ILLINOIS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-251600- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1050 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE SOUTH TO SOUTHEAST WINDS ARE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING. HIGH WAVES AND HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE INTO THE NIGHT...ESPECIALLY ALONG THE ILLINOIS SHORE. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE CHANCES OF THUNDERSTORMS AGAIN FRIDAY NIGHT... AND FOR AREAS MAINLY FROM CHICAGO NORTHWARD ON SATURDAY. THERE WILL BE A POTENTIAL FOR THUNDERSTORMS AGAIN MONDAY AND MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-251600- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1050 AM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. SOUTH GALE FORCE WINDS ARE LIKELY THIS AFTERNOON ON SOUTHERN LAKE MICHIGAN AND ACROSS THE ENTIRE LAKE THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS CENTRAL AND SOUTHERN LAKE MICHIGAN FRIDAY NIGHT AND SATURDAY...AND ACROSS MAINLY NORTHERN LAKE MICHIGAN SATURDAY NIGHT AND SUNDAY. THE THREAT OF THUNDERSTORMS WILL INCREASE AGAIN ACROSS THE ENTIRE LAKE MONDAY AND MONDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO ALLSOPP
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 10:01 PM CDT | Gale Warning | LOT | 30 hr | |
| May 24, 4:17 AM CDT | Wind Advisory | LOT | Boone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more | 16 hr |
Nearby
Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.